Alert archive / Alabama / Frost Advisories in 2005

Frost Advisory 2, NWS Birmingham, AL

October 26, 200539 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Oct 26, 2005, 3:07 PM CDT for 39 counties in Alabama. It took effect at Oct 27, 2005, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2005, 3:07 PM CDT (20:07 UTC)
In effect from
Oct 27, 2005, 12:00 AM CDT
Expired
Oct 27, 2005, 8:00 AM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 262007
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT WED OCT 26 2005

...ANOTHER COLD NIGHT ON TAP ACROSS CENTRAL ALABAMA WITH
TEMPERATURES FALLING INTO THE 30S...

.CLEAR SKIES AND LIGHT WINDS WILL RESULT IN GOOD RADIATIONAL
CONDITIONS ACROSS CENTRAL ALABAMA TONIGHT. LOWS TONIGHT WILL
LIKELY BE A FEW DEGREES WARMER THAN THOSE ON WEDNESDAY
MORNING...BUT READINGS WILL ONCE AGAIN FALL INTO THE 30S AFTER
MIDNIGHT.

ALZ011>015-017>050-270415-
/X.NEW.KBMX.FR.Y.0002.051027T0500Z-051027T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
307 PM CDT WED OCT 26 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY. 

ATMOSPHERIC CONDITIONS WILL BE IDEAL TONIGHT FOR THE FORMATION OF
FROST. TEMPERATURES WILL FALL INTO THE MIDDLE 30S...WITH THE
NORMALLY COLDER LOCATIONS NEAR OR JUST BELOW THE FREEZING MARK.
REMEMBER...THE AIR TEMPERATURE DOES NOT HAVE TO BE AT FREEZING OR
BELOW FOR FROST TO FORM ON EXPOSED SURFACES. THE FROST WILL BE
MORE LIKELY IN THE VALLEYS...WITH LITTLE OR NO FROST EXPECTED ON
THE RIDGES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 26, 9:11 AM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Oct 26, 9:11 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
911 AM CDT WED OCT 26 2005

.UPDATE...
SENT AN UPDATE THIS MID MORNING TO GET RID OF THE FROST ADVISORY
AND FREEZE WARNINGS IN THE GRIDS AND ZONES. MOST LOCATIONS REPORTED
FROST AND SEVERAL AREAS WERE NEAR OR BELOW FREEZING EARLY THIS
MORNING. FORECAST LOOKS GOOD AND NO MAJOR CHANGES ARE PLANNED FOR
THE REST OF THE DAY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KNS/99
Hazardous weather outlook, Oct 26, 1:07 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CDT WED OCT 26 2005

ALZ011>015-017>050-270605-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
107 PM CDT WED OCT 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FROST FORMATION IS POSSIBLE AGAIN TONIGHT AS CLEAR SKIES...
LIGHT WINDS...AND DRY AIR WILL ALLOW FOR GOOD RADIATIONAL COOLING.
LOW TEMPERATURES BETWEEN 33 AND 36 ARE LIKELY ACROSS MUCH OF
CENTRAL ALABAMA...AWAY FROM URBAN AREAS AND BODIES OF WATER.
ISOLATED COLDER LOCATIONS MAY DROP BELOW FREEZING FOR AN HOUR
OR TWO NEAR SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Alabama, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.